Hail, Monroe
- When
- June 2, 1:30 PM CST to 1:33 PM CST
- Where
- Monroe County, Monroeville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.517, -87.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 2:26 AM CST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 326 AM CDT THU JUN 2 2005 .SYNOPSIS...WEATHER MAP THIS MORNING SHOWS A FRONTAL BOUNDARY DRAPED OVER THE SOUTHEAST FROM SOUTH CAROLINA...THROUGH CENTRAL GEORGIA...MERGING WITH A WEAK LOW OVER NORTHERN MISSISSIPPI. TRAILING FROM THE LOW...IS A WEAK TROF FROM MISSISSIPPI INTO THE CENTRAL GULF. /10 && .SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR PATTERN CONTINUES TO PROVE PROBLEMATIC. INITIALIZATION OF SATELLITE PICTURES TO HEIGHT PATTERN ALOFT SHOWS GOOD AGREEMENT AMONGST THE MODELS ON PLACEMENT OF UPPER TROF OVER THE SOUTHERN STATES. THE 06/02 00UTC RUNS OF THE ETA/GFS/UKMET AND GEM MODELS SUGGEST THAT PRECIPITATION POTENTIAL WILL BECOME LIKELY TODAY OVER MUCH OF THE AREA. LOCAL RADAR IS STARTING TO SHOW STORMS BREAKING OUT OVER THE MOUTH OF THE MISSISSIPPI...WHICH LENDS IN GREATER CONFIDENCE IN THE MODEL OUTPUT. THESE SOLUTIONS POINT TO THE MAIN CULPRIT FOR TODAYS CONVECTIVE POTENTIAL BEING A RATHER STRONG UPPER DISTURBANCE (H50 20 UNIT) AT THE BASE OF THE SOUTHERN STATES UPPER TROF...TRANSLATING EAST ACROSS THE AREA. ALTHOUGH AREA IS WELL SOUTH OF SOUTHEAST STATES FRONTAL BOUNDARY...IT IS THE TROF TO THE WEST THAT HELPS PROVIDE THE SURFACE FOCUS TO INITIATE CONTINUED THUNDERSTORM DEVELOPMENT UPON DIFFERENTIAL HEATING AND A NET DESTABILIZATION OF THE AIRMASS TODAY. FORECAST SOUNDINGS SUGGEST CONVECTIVE POTENTIAL ENERGY RISING TO 2000-4000 J/KG. DEEP LAYER MOISTURE IS MORE THAN ADEQUATE FOR STORM FORMATION AND MAINTENANCE AS WELL. UNIMPRESSIVE DIRECTIONAL WIND SPEED/SHEAR COMBINED WITH LAPSE RATES THAT ARE NOT EXPECTED TO BE PARTICULARLY STEEP...SUGGEST ANY SEVERE THREAT WILL BE MINIMAL TODAY. THUS...THE STORM PREDICTION CENTER HAS OUTLOOKED THE AREA FOR A GENERAL FORECAST OF THUNDERSTORMS. HEADING INTO TONIGHT...UPPER SYSTEM LIFTS OUT OF THE AREA...BEING REPLACED BY A SLIGHT BUILD IN UPPER HEIGHTS. THIS SUGGESTS LOWERING COVERAGES OF PRECIPITATION. LITTLE CHANGE TO TEMPERATURES. /10 && .LONG TERM...(FRIDAY THROUGH WEDNESDAY)...WEAK MID LEVEL RIDGING BUILDS INTO THE REGION THROUGH FRIDAY NIGHT THEN MOVES SLOWLY ACROSS THE SOUTHEAST STATES THROUGH MONDAY. THE SURFACE LOW THAT WAS PREVIOUSLY OVER ALABAMA CONTINUES EASTWARD ALONG THE CAROLINAS ON FRIDAY WITH SURFACE RIDGING BUILDING ACROSS THE NORTHERN GULF COAST. THIS RIDGING REMAINS GENERALLY NEAR THE GULF COAST THROUGH MONDAY...THEN SLIPS SOUTHWARD FOR TUESDAY AND WEDNESDAY AS A WEAK MID LEVEL TROF MOVES ACROSS THE EASTERN STATES. A SURFACE LOW WELL TO THE NORTHEAST OVER QUEBEC/NEW BRUNSWICK SENDS A WEAK SURFACE TROF/FRONT INTO CENTRAL ALABAMA ON WEDNESDAY. FAIRLY DRY CONDITIONS ON FRIDAY TRANSITION TO A MORE TYPICAL SUMMERTIME CONVECTIVE PATTERN ON SATURDAY AS THE SURFACE RIDGE PROMOTES SEA BREEZE DEVELOPMENT. THIS CONTINUES THROUGH MONDAY...THEN IS ENHANCED TUESDAY AND WEDNESDAY WITH THE TROF/FRONT SETTLING INTO THE REGION. /29 && .MARINE...WILL CARRY WINDS AND SEAS HIGHER IN MARINE THUNDERSTORMS TODAY AS WEAK TROF OF LOW PRESSURE SLIPS ACROSS THE AREA. THE TROF BEGINS TO DISSIPATE HEADING INTO THE EVENING WITH COVERAGES OF THUNDERSTORMS WANING. OUTSIDE OF THIS FEATURE EARLY ON...A GENERAL LIGHT TO OCCASIONAL MODERATE ONSHORE WIND WILL BE THE RESULT OF AREA ON THE WEST SIDE OF SOUTHWEST ATLANTIC SURFACE HIGH PRESSURE THROUGH THE FORECAST PERIOD. DURATION OF MODERATE ONSHORE FLOW/LONGER FETCH SUBSTANTIATES A BUILD IN SEAS 20-60NM OUT THROUGH THE COURSE OF THE WEEKEND. /10 && .FIRE WEATHER...NO CONCERNS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 69 89 73 / 70 10 20 10 PENSACOLA 83 71 87 74 / 80 20 20 10 DESTIN 81 74 85 76 / 80 20 20 10 EVERGREEN 82 65 87 69 / 70 20 20 20 WAYNESBORO 83 65 89 69 / 50 10 20 20 CAMDEN 81 65 87 69 / 70 20 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 29 EVERSOLE/10 MANISCALCO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUN 2 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT...A TROF OF LOW PRESSURE PASSING THROUGH THE AREA TODAY...IN COMBINATION WITH A DISTURBANCE HIGH IN THE ATMOSPHERE...ADEQUATE MOISTURE AND AN UNSTABLE AIRMASS...BRINGS THE LIKELIHOOD OF THUNDERSTORMS TO MUCH OF THE AREA. WHILE FORECAST PROFILES OF THE ATMOSPHERE SUGGEST LITTLE TO NO SEVERE THUNDERSTORM DEVELOPMENT...SOME STORMS MAY BE STRONG AT TIMES WITH BRIEF WIND GUSTS UP TO AROUND 30 MPH AND LOCALLY HEAVY RAINS. THUNDERSTORM COVERAGE IS FORECAST TO DECREASE CONSIDERABLY TONIGHT...AS THE SYSTEM DRIVING TODAYS THUNDERSTORMS...LIFTS OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A RETURN TO TYPICAL SUMMERTIME THUNDERSTORMS IS FORECAST...WITH THE BEST CHANCES DURING THE DAY...DECREASING EACH NIGHT. THE COMBINATION OF INCREASING TIDAL RANGES...OUTGOING TIDES AND SOUTHERLY WINDS FROM 10 TO 15 MPH INTO THE BEACHES...BRINGS A RETURN TO A MODERATE RISK OF RIP CURRENTS TO THE GULF COAST LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1150 AM CDT THU JUN 2 2005 ALZ057-058-021745- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 1150 AM CDT THU JUN 2 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BUTLER COUNTY... AT 1145 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER INDUSTRY...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIGEON CREEK...RUTLEDGE AND BE NEAR LUVERNE BY 1245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 127 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457255.